Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child took albuterol and prednisolone. Noticed bald spot on head. Side effect of medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
My 3 year toll albuterol and prednisolone about a month ago. Now she has a bald spot in her head. It started about three to four weeks. Is this from an overdose or allergic reaction. Will it take all of her hair out?
Posted Tue, 28 May 2013 in General Health
Answered by Dr. Nirmala P 4 hours later
Hi, thanks for asking in Healthcare Magic.

A single high dose of prednisolone or a short course (even high dose for few days) is not likely to be harmful. Long term use is potentially hazardous. And loss of hair is not the common side effect of prednisolone. But in a rare side effect in sensitive individuals. It results in brittle hair and the incidence is high in females than in males. There is no reported incidence of hair fall with Albuterol.

Although you have not mentioned about the duration and dose of Prednisolone given to your daughter , the amount of hair loss appears to be quite prominent and permanent. The hair loss may not be entirely due to Prednosolone and you have to rule out other causes of hair loss too.

Please consult a Dermatologist to confirm the extent of hair loss. Please don't worry as topical formulation of drugs like Minoxidil (2% or 5%) is available for hair growth and this may be useful to her. Your treating Dr will know about this drug. Folic acid and vitamin B supplements will help for hair regrowth if hair follicles are still existing in that area. Use shampoos with Pantothenic acid formulations for hair wash.

I hope this helps. Please address to me if you have any further concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor